Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 23, 2001, 4:44 PM CDT for Effingham County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 2001, 4:44 PM CDT (21:44 UTC)
- Expired
- May 23, 2001, 5:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Effingham County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1823 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 232144
SVRSPI
ILC049-232230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
444 PM CDT WED MAY 23 2001
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 530 PM CDT
* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ALTAMONT...OR ABOUT 15 MILES EAST OF
VANDALIA...MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ALTAMONT
SHUMWAY
TEUTOPOLIS
EFFINGHAM
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 3912 8891 3894 8884 3909 8838 3920 8851
3919 8876
MILLER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:00 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 23, 2:00 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED MAY 23 2001 FORECAST CHALLENGES FOR NEXT FEW DAYS ARE CHCS FOR RAIN AND TEMPS WITH UPPER LEVEL LOW XPCTD TO SINK INTO IL. LATEST SFC ANALYSIS INDICATED A LOW IN XTRM NE IA...WITH A TROF/SECONDARY CDFNT FROM XTRM WRN IL INTO ERN KS. THIS WAS COMBINING WITH DIFFERENTIAL HTG AND COLD ADVECTION ALOFT TO PRODUCE SHRA/TSRA IN ILX FORECAST AREA. THIS CONVECTION IS XPCTD TO PERSIST INTO THE EVENING HOURS...BEFORE DISSIPATING A FEW HOURS AFT DARK. THE UPPER LOW...CENTERED IN XTRM SE MN ACRDG TO THE WATER VAPOR LOOP...WILL DRIFT SE INTO NW IL BY TOMORROW MORNING. THIS WILL LEAD TO A WIDESPREAD BKN-OVC SKY COVER...ESPECIALLY IN NW PARTS OF THE FORECAST AREA. ENOUGH BREAKS IN THE CLOUDS SHOULD RESULT IN THE DEVELOPMENT OF SHRA/TSRA DURING THE AFTN-EVE ALONG AND SE OF I-55. TEMPS WILL BE A BIT COOLER TOMORROW THAN THE PAST COUPLE OF DAYS WITH MID 50S NW TO THE LWR 60S SE. THE MODELS ARE CONSISTENT IS PROJECTING THAT THE UPR LOW WILL WOBBLE AROUND IN NRN IL/SRN WI/NW IND FRIDAY INTO ERLY SUNDAY. THIS WOULD GIVE CENT/SE IL MOSTLY CLOUDY CONDITIONS AND DAILY CHCS FOR SHWRS/T-STORMS PRIMARILY DURING THE AFTN-ERLY EVE HOURS. AM XPCTG TEMPS TO BE A BIT WARMER ON FRIDAY AND SAT IN THE 60S...BUT STILL WELL BELOW SEASONAL NRMLS. AN UPR TROF IS XPCTD TO APPCH THE WEST COAST AND COME ONSHORE LATE SUNDAY. THIS SHOULD HELP GIVE THE CLOSED LOW A PUSH TO THE EAST... PUTTING CENT/SE IL IN ANTICYCLONIC FLOW IN THE LOW LEVELS BY MONDAY. WILL CONTINUE THE TREND KEEPING THE WX DRY WITH A WARMING TREND ON MEMORIAL DAY AND INTO MIDWEEK. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI WC 044/060 043/062 047 23766 PIA WC 043/055 042/060 046 23766 DEC WC 044/059 043/062 047 23766 CMI WC 043/059 042/062 046 23766 MTO WC 045/060 043/064 047 23766 LWV WC 048/061 045/064 049 23766 .ILX...NONE. MILLER
In the hours before
Special weather statement, May 23, 11:30 AM CDT, 5 hours 14 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-241200- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CDT WED MAY 23 2001 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND LINGER INTO THIS EVENING. SOME OF THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND GUSTY WINDS. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED...AN ISOLATED SEVERE STORM WITH GUSTY WINDS TO 60 MPH AND DIME SIZE HAIL CANNOT BE RULED OUT. FRIEDERS/HUETTL
Local storm report, May 23, 3:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
335 PM CDT WED MAY 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM PANA IL WIND DAMAGE
05/23/01 CHRISTIAN 2 TREES DOWN IN KITCHELL
PARK(MONROE AND VETERANS
PKWY). SIZE UNKNOWN. FROM
SHERIFF DEPT.
0200 PM PANA IL WIND DAMAGE
05/23/01 CHRISTIAN 4 TREES DOWN BLOCKING
ROADS. FROM SHERIFF DEPT.
0223 PM KINCAID IL WIND DAMAGE
05/23/01 CHRISTIAN TREE REPORTED DOWN ON
HOUSE. NO OTHER INFORMATION
AT THIS TIME. FROM SHERIFF
DEPT.
0200 PM 1 W TOWER HILL IL WIND DAMAGE
05/23/01 SHELBY HALF OF SYCAMORE TREE(12
TO 14 INCH DIAMETER)
REPORTED DOWN. FROM COUNTY
ESDA.
FISHERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 2:48 PM CDT | Severe Thunderstorm Warning | ILX | Coles | 57 min |
| May 23, 2:54 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 66 min |
| May 23, 3:10 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 65 min |
| May 23, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.